How Much Oxycodone Will Cause an Overdose?

How Much Oxycodone Will Cause an Overdose?An overdose can occur when you take more than the recommended amount of a drug such as oxycodone. It is called an overdose because the body cannot handle the dosage of the drug taken. An overdose can occur accidentally. However, many people intentionally take more oxycodone than recommended by a doctor. This is called an intentional or deliberate overdose. Reasons for oxycodone overdose include the following:

  • Increasing dosage or frequency of oxycodone  in order to get relief from pain
  • Misreading a prescription label
  • Mistaking one medication for another
  • Intentionally taking oxycodone to get high, but taking too much accidentally
  • Mixing oxycodone with other drugs or with alcohol
  • Intentionally taking too much oxycodone in order to hurt oneself
  • Taking too much oxycodone as a suicidal act

Whether the overdose was accidental or intended, the side effects are the same. An oxycodone overdose can result in serious, harmful side effects, including death. Symptoms of oxycodone overdose include the following:

  • Extreme drowsiness
  • Muscle weakness
  • Mental confusion
  • Cold and clammy skin
  • Pinpoint pupils
  • Slowed heart rate
  • Fainting
  • Shallow breathing
  • Coma
  • Death

How Much Oxycodone Will Result in an Overdose?

The dosage and frequency of oxycodone that is safe to take will vary from person to person and will depend on a number of factors, such as age, weight, general health, and other medications being taken. The amount will also depend on your body’s tolerance to oxycodone. These varying factors underscore the importance of taking oxycodone only if prescribed by a doctor and only as directed under that doctor’s continued supervision. Mixing oxycodone, even in its prescribed dosage, with other drugs or with alcohol can cause serious side effects, including death.

What If I Have Already Overdosed on Oxycodone?

If you accidentally overdosed on oxycodone because you misread the label or because you mistook it for another medication, a follow-up visit with your doctor is recommended. He can talk with you about the medications and their side effects, as well as how to prevent future overdose occurrences. However, if you intentionally took too much oxycodone in order to get high or in order to hurt yourself, this action indicates a need for professional help. Undergoing either inpatient or outpatient drug rehab can help you deal with the underlying reasons for your intentional oxycodone abuse. Professionals trained in drug abuse and addiction understand the nature of addiction and can offer the best help to overcome your current situation.

Getting Help for Your Oxycodone Addiction

If you have become addicted to oxycodone, you are not alone in your struggle. We are here to help. You can call our toll free number any time, 24 hours a day. You can talk with an addiction recovery specialist who will be able to explain the best treatment options for your unique situation. Your life matters too much to risk the side effects of an overdose. Call us today and get the help you need.